Alert archive / Minnesota / Special Weather Statements in 2012
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 23, 2012, 6:51 PM CDT for Renville County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2012, 6:51 PM CDT (23:51 UTC)
- Expired
- May 23, 2012, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
County Renville County, MN
The radar
The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1960 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WWUS83 KMPX 232351
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 PM CDT WED MAY 23 2012
MNZ065-067-240030-
RENVILLE-SIBLEY-
651 PM CDT WED MAY 23 2012
...THUNDERSTORMS MOVING OVER RENVILLE AND SIBLEY COUNTIES THROUGH
730 PM CDT...
AT 647 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF BECHYN
TO 3 MILES SOUTHEAST OF BECHYN TO 4 MILES NORTH OF MORTON TO MORTON.
THESE STORMS WERE MOVING EAST AT 50 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BECHYN.
OLIVIA.
BIRD ISLAND.
HECTOR.
BUFFALO LAKE.
LAKESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4486 9451 4473 9451 4466 9452 4447 9452
4453 9497 4460 9509 4464 9513 4477 9528
TIME...MOT...LOC 2351Z 262DEG 45KT 4472 9504 4466 9497
4462 9493 4456 9490
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 23, 4:27 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 23, 4:27 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
427 PM CDT WED MAY 23 2012
.DISCUSSION...
TONIGHT AND THURSDAY...SLOW-PROGRESSING SFC CDFNT OVER NW MN INTO
ERN SD AND ERN NE WILL SLOWLY PLOD EWD OVERNIGHT INTO THU THEN
BECOME STALLED NEAR THE MN/WI STATE LINE. ALOFT...DEEP SWLY FLOW
ALIGNED ALONG AND AHEAD OF THE FRONT ON THE LEADING EDGE OF AN
INCOMING UPPER TROUGH WILL BRING PLENTY OF MOISTURE AT MULTIPLE
LEVELS FROM THE DEEP SOUTH INTO THE NORTHERN PLAINS AND UPPER
MISSISSIPPI RIVER VALLEY REGIONS. A SFC LOW OVER THE SOUTHERN
PLAINS WILL BE LIFTED NNE TONIGHT ALONG THE FRONT AND BECOME
FURTHER ENHANCED BY THE NEGATIVELY-TILTING TROUGH TONIGHT THRU
TMRW. THIS WILL GREATLY INCREASE LIFT WITHIN THE DEEPLY MOIST
ATMOS /PWATS HAVE INCREASED TO NEAR 1.5 INCHES OVER WRN MN/. WITH
THE APPROACH OF THE FRONT AND VORT MAX LOBES...WIDESPREAD RAIN
WILL DEVELOP OVERNIGHT THRU TMRW. SOME OF THE RAIN WILL BE HEAVY
AT TIMES OVER SOUTH-CENTRAL MN...MAINLY THRU CENTRAL PORTIONS OF
THE WFO MPX CWFA...INCLUDING THE TWIN CITIES METRO. HAVE
MAINTAINED POPS NEAR 100 PERCENT WITH QPF WELL OVER 1 INCH FOR
MUCH OF THE AREA...AND POSSIBLY AS HIGH AS 3-4 INCHES IN A
LOCALIZED FASHION THRU THURSDAY. THE CDFNT WILL EVENTUALLY PUSH
INTO WI BY LATE THU AFTN...ALLOWING THE RAINFALL TO TAPER OFF LATE
IN THE DAY. BEYOND THE HEAVY RAIN THREAT...THERE STILL REMAINS A
SLGT RISK OF SEVERE TSTMS IN FAR SRN MN AHEAD OF THE FNT. MUCAPES
INCREASE TO NEAR 500 J/KG WITH VIRTUALLY NO CAPPING THIS AFTN AND
EVE. HAVE ALREADY RECEIVED A COUPLE OF 1 INCH HAIL REPORTS FROM
SHORT-LIVED TSTMS THIS AFTN. THOUGH GETTING STORMS TO HAVE HIGH
SURFACE-BASED INSTABILITY WILL BE DIFFICULT DUE TO EXTENSIVE CLOUD
COVER AND THE HEAVY RAIN...THERE STILL MAY BE AN ISOLD STORM THAT
MAY REACH SEVERE LIMITS THROUGH THE DAYLIGHT HRS TDA WITH GENERIC
TSTMS PSBL OVERNIGHT INTO THU. SPEAKING OF CLOUD COVER...A FEW
BREAKS IN THE OVERCAST ALLOWED TEMPS IN SRN-ERN MN TO SOAR INTO
THE MID 80S TO NEAR 90 THIS AFTN. THE SLOW PROGRESSION OF THE FNT
WILL KEEP MILD TEMPS FOR ERN MN INTO WRN WI OVERNIGHT WHILE A WIND
SHIFT BEHIND THE FNT WILL BRING IN COOLER TEMPS TO WRN-CENTRAL MN.
HIGHS TMRW WILL THEN NOT RISE MUCH ABOVE THE OVERNIGHT LOWS...WITH
SOME DIURNAL SPREADS ONLY IN THE 5-8 DEGREE RANGE.
THURSDAY NIGHT THROUGH SATURDAY...THE UPPER LEVEL TROUGH WILL
CONTINUE ITS NEGATIVE TILT THRU SRN CANADA...DRAGGING THE SFC LOW
OVER NE MN AND LAKE SUPERIOR WHILE THE CDFNT SHIFTS S AND E THU
NIGHT. A SECONDARY DRY CDFNT WILL PUSH THRU THE REGION FRI...THEN
WILL STALL OUT OVER NE-IA-IL WHILE WEAK HIGH PRES SLIDES ACRS
THE DAKOTAS-MN-WI FRI NIGHT INTO SAT. THIS DRYING OUT PERIOD WILL
BE MAINLY IN THE LOWEST LEVELS AS CLOUDS WILL STILL BE FAIRLY
PLENTIFUL DURG THE DAY ON FRI. MOISTURE RETURNS FRI NIGHT INTO SAT
AS THE STALLED FNT TRANSITIONS INTO A WMFNT. A DEEP UPPER LEVEL
HIGH ROTATING OVER THE SE STATES WILL OPEN A PLUME OF MOISTURE
FROM THE GOMEX INTO THE UPPER PLAINS. ISENTROPIC LIFT WITH THE
WMFNT WILL SPREAD ANOTHER GOOD DOSING OF RAIN OVER THE REGION
SATURDAY. WARM TEMPS WILL RETURN FROM THE S FRI AND ESPECIALLY
SAT...BUT THE SLOW PROGRESSION OF THE WMFNT MAY WELL CREATE A
LARGE SPREAD OF HIGH TEMPS FROM N TO S ON SATURDAY.
SUNDAY THROUGH TUESDAY...THE ACTIVE PATTERN WILL CONTINUE FOR THE
START OF NEXT WEEK AS A LARGE DIGGING TROUGH COMING ONSHORE THE
SOCAL COAST WILL SHIFT ACRS THE ROCKIES OVER THE WEEKEND AND PICK
UP A SFC LOW OVER COLORADO. THIS LOW WILL SHIFT NE INTO SUN...
BECOMING MORE DEVELOPED AND AGAIN BRINGING ADDITIONAL GULF
MOISTURE AND WARM AIR TO THE REGION. HIGHS LOOK TO SHOOT INTO THE
MID AND UPR 80S ON SUN AS THE WFO MPX CWFA IS SLOTTED INTO THE
WARM SECTOR OF THE SYSTEM. THE SYSTEM EXITS SUN NIGHT INTO MON...
WHICH IS REFLECTED IN POPS WHICH ARE MAXED OUT SUN NIGHT THEN GO
ON A DIMINISHING TREND MON INTO TUE. COOLER AIR ALSO FOLLOWS INTO
THE REGION FOR THE START OF THE WORKWEEK.
&&
.AVIATION... /18Z TAF ISSUANCE/
COLD FRONT REMAINS THE MAIN FOCUS FOR REDEVELOPMENT OF
THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT. LAST REMNANTS OF
INITIAL SHORT WAVE LIFTING NORTHEAST OVER NORTHERN AREA. AFFECTING
NORTHERN MN TAF SITES EASILY...WITH MVFR/ISOLD IFR CONDITIONS.
THEN STORMS EXPECTED TO REDEVELOP ALONG FRONT OVER WESTERN AREAS
THROUGH 00Z AND AFFECTING WEST CENTRAL WISCONSIN LATER TONIGHT. AS
FRONT MOVES EAST...BEST MOISTURE CONVERGENCE AND INSTABILITY WILL
MOVE EAST DURING THE PERIOD. BANDS OF HEAVIER RAIN WILL LOWER
CONDITIONS TO IFR AT TIMES WITH OVERALL TREND TO LOWER CEILINGS IN
VCNTY OF THE FRONT. MAIN THRUST OF TROUGH LIFTS NORTHEAST THURSDAY
MORNING WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE...AND SHOULD
TAKE THE FRONT INTO WISCONSIN THURSDAY AFTERNOON. STRONG SOUTH
WINDS AHEAD OF FRONT WILL BECOME NORTHWEST WITH FROPA WITH FRONT
STALLING OVER EASTERN AREAS THIS EVENING. WAVE LIFTS NORTHEAST
ALONG THE FRONT THURSDAY MORNING WITH THE NORTHWEST WINDS BECOMING
ESTABLISHED WITH THE FROPA.
KMSP...STRONG SOUTH WINDS DIMINISHING DURING THE AFTERNOON AS THE
FRONT APPROACHES. MAIN THUNDER THREAT SHOULD GRADUALLY MOVE INTO
THE REGION THIS EVENING... BECOMING MORE NUMEROUS THROUGH
06Z...TAPERING THEREAFTER. WILL LIKELY SEE ANOTHER ROUND OF
ACTIVITY THURSDAY MORNING WITH MAIN TROUGH LIFTING THROUGH.
EXPECT CEILINGS/VSBYS TO MVFR/IFR AS FRONT MOVES INTO THE REGION.
/OUTLOOK...
THURSDAY NIGHT...MVFR CEILINGS POSSIBLE EARLY.
FRIDAY...VFR CONDITIONS EXPECTED.
FRIDAY NIGHT...MVFR CEILINGS POSSIBLE LATE.
SATURDAY...CHANCE OF SHOWERS AND THUNDERSTORMS WITH MVFR
CONDITIONS POSSIBLE.
&&
.HYDROLOGY...
HPC GUIDANCE QPF PUTS NEARLY 3 INCHES OF RAIN FOR MUCH OF CENTRAL-
SRN MN THRU THU EVENING...THEN DECREASING GOING BOTH W AND E. EVEN
SO...1-2 INCHES RAIN CAN BE EXPECTED INTO WRN MN AND WRN WI.
PLENTY OF RAIN THE AREA HAS RECEIVED RECENTLY HAS SIGNIFICANTLY
REDUCED DROUGHT CONDITIONS ACRS THE AREA. FLASH FLOOD GUIDANCE IS
MAINLY IN THE 2.5-3.5 INCH RANGE FOR 1 AND 3 HOUR DURATIONS. WITH
TRAINING OF STORMS EXPECTED ALONG AND AHEAD OF THE SLOW- MOVING
CDFNT...RAINFALL CAN EASILY PILE UP CAUSING STRONG RIVER RISES AND
FLOODING OF POOR- DRAINAGE AREAS AND AREAS WITH RAPID RUNOFF. HAVE
MAINTAINED THE FLASH FLOOD WATCH FOR ERN-CENTRAL- SOUTHERN
MN...INCLUDING THE TWIN CITIES... THRU TMRW AFTN. WILL NEED TO SEE
HOW THE RAINFALL EVOLVES WHICH WILL DETERMINE IF THE WATCH NEEDS
TO BE EXTENDED EWD INTO WRN WI.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHISAGO-
DAKOTA-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LE SUEUR-MARTIN-
MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-RAMSEY-REDWOOD-
RENVILLE-SCOTT-SHERBURNE-SIBLEY-STEARNS-WASHINGTON-WATONWAN-
WRIGHT.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BLUE EARTH-
FARIBAULT-FREEBORN-MARTIN-STEELE-WASECA.
WI...NONE.
&&
JPC/DWEHazardous weather outlook, May 23, 2:59 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 259 PM CDT WED MAY 23 2012 MNZ043>045-049>053-057>063-065>070-073>076-082-083-091-242000- MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- 259 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA AND SOUTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND OVERNIGHT. A FEW SEVERE STORMS MAY DEVELOP EARLY ON...BEFORE THE STORMS TRANSITION INTO HEAVY RAIN PRODUCERS. THE THREAT FOR TORNADOES IS LOW...BUT LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. HOWEVER...THE MAIN HAZARD IS EXPECTED TO BE HEAVY RAINFALL...WHICH COULD BE AS HIGHS AS TWO TO FOUR INCHES IN SOME LOCATIONS. A FLASH FLOOD WATCH IS IN EFFECT SINCE THIS COULD LEAD TO FLOODING IN BOTH RURAL AND URBAN AREAS.. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE THURSDAY AND OVER THE WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AND RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. MNZ041-042-047-048-054>056-064-077-078-084-085-092-093-WIZ014>016- 023>028-242000- DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE-RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN- POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 259 PM CDT WED MAY 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON ACROSS WESTERN MINNESOTA AND MOVE EASTWARD AND OVERNIGHT. A FEW SEVERE STORMS MAY DEVELOP EARLY ON...BEFORE THE STORMS TRANSITION INTO HEAVY RAIN PRODUCERS. THE THREAT FOR TORNADOES IS LOW...BUT LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. HOWEVER...THE MAIN HAZARD IS EXPECTED TO BE HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL MORE ROUNDS OF THE THUNDERSTORMS ARE POSSIBLE THURSDAY AND OVER THE WEEKEND AS THE UNSETTLED WEATHER PATTERN REMAINS ACROSS THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AND RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. JRB
In the hours before
Local storm report, May 23, 2:54 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
254 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL MORRIS 45.59N 95.91W
05/23/2012 E0.25 INCH STEVENS MN LAW ENFORCEMENT
DISPATCH RELAYED PEA HAIL IN MORRIS
&&
JRBLocal storm report, May 23, 3:06 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
306 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL 2 SW LOWRY 45.69N 95.55W
05/23/2012 M0.50 INCH POPE MN LAW ENFORCEMENT
&&
SPDLocal storm report, May 23, 5:06 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
506 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST NEW ULM 44.31N 94.46W
05/23/2012 M75 MPH BROWN MN LAW ENFORCEMENT
MEASURED AT THE NEW ULM AIRPORT.
&&
SPDLocal storm report, May 23, 5:48 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
548 PM CDT WED MAY 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 2 W LAFAYETTE 44.45N 94.43W
05/23/2012 NICOLLET MN LAW ENFORCEMENT
POWER LINES DOWN NEAR COUNTY ROAD 1.
&&
SPDSpecial weather statement, May 23, 5:59 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 559 PM CDT WED MAY 23 2012 MNZ073-232345- REDWOOD- 559 PM CDT WED MAY 23 2012 ...THUNDERSTORMS MOVING INTO REDWOOD COUNTY THROUGH 645 PM CDT... AT 556 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TRACY. THIS STORM WAS MOVING NORTHEAST AT 50 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... MILROY. LUCAN. WABASSO. DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4462 9522 4432 9489 4421 9558 4442 9558 TIME...MOT...LOC 2259Z 235DEG 45KT 4427 9561
Special weather statement, May 23, 6:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 PM CDT WED MAY 23 2012
MNZ065-067-240030-
RENVILLE-SIBLEY-
651 PM CDT WED MAY 23 2012
...THUNDERSTORMS MOVING OVER RENVILLE AND SIBLEY COUNTIES THROUGH
730 PM CDT...
AT 647 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF BECHYN
TO 3 MILES SOUTHEAST OF BECHYN TO 4 MILES NORTH OF MORTON TO MORTON.
THESE STORMS WERE MOVING EAST AT 50 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BECHYN.
OLIVIA.
BIRD ISLAND.
HECTOR.
BUFFALO LAKE.
LAKESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4486 9451 4473 9451 4466 9452 4447 9452
4453 9497 4460 9509 4464 9513 4477 9528
TIME...MOT...LOC 2351Z 262DEG 45KT 4472 9504 4466 9497
4462 9493 4456 9490The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:23 AM CDT | Flash Flood Watch | MPX | Anoka, Benton, Blue Earth, Brown, Carver, Chisago and 22 more | 34 hr |
| May 23, 10:56 AM CDT | Wind Advisory | MPX | Blue Earth, Faribault, Freeborn, Martin, Steele, Waseca | 8 hr |
| May 23, 12:39 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Todd | 51 min |
| May 23, 1:03 PM CDT | Special Weather Statement | MPX | Kanabec | 27 min |
| May 23, 2:06 PM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Kandiyohi, Lac qui Parle, Morrison, Pope and 4 more | 84 min |
| May 23, 5:08 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Nicollet, Sibley | 37 min |
| May 23, 5:17 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Watonwan | 28 min |
| May 23, 5:45 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Nicollet, Sibley | 34 min |
| May 23, 5:59 PM CDT | Special Weather Statement | MPX | Redwood | 46 min |
Nearby
Special Weather Statements in Minnesota, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.